Periodic portfolio revision with transaction costs
Krastyu Georgiev (),
Young Kim () and
Stoyan Stoyanov ()
Mathematical Methods of Operations Research, 2015, vol. 81, issue 3, 337-359
Abstract:
In this paper we consider the impact of transaction costs on the periodic portfolio revision. We offer a statistical model for simulation of daily returns which can explain the empirical behavior of equity returns. The model is based on ARMA–GARCH processes, principal component analysis, classical tempered stable distribution, and skewed $$t$$ t copula. The main contribution of this paper is the application of a new approach for modelling transaction costs using daily returns by estimating an optimal portfolio with an arbitrary length for the holding period. Moreover, we compare the portfolio selection problem solved with and without transaction costs by applying different risk and performance measures on simulated returns, taking into account their Sharpe ratio and stable tail-adjusted return ratio. The experimental analysis suggests that the incorporation of transaction costs into an optimal portfolio framework leads to remarkable reduction of the transaction costs and stabilization of the optimal portfolio strategy. However, ignoring transaction costs does not always result in a less efficient portfolio. Copyright Springer-Verlag Berlin Heidelberg 2015
Keywords: Portfolio optimization; Transaction costs; Risk measures; Performance measures; Tempered stable distributions (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (7)
Downloads: (external link)
http://hdl.handle.net/10.1007/s00186-015-0500-6 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:mathme:v:81:y:2015:i:3:p:337-359
Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/00186
DOI: 10.1007/s00186-015-0500-6
Access Statistics for this article
Mathematical Methods of Operations Research is currently edited by Oliver Stein
More articles in Mathematical Methods of Operations Research from Springer, Gesellschaft für Operations Research (GOR), Nederlands Genootschap voor Besliskunde (NGB)
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().